MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the left upper extremity.A 5.0 x40, 40cm gladiator balloon catheter was advanced for dilation.However, during inflation at 23 atmospheres for 10 seconds, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.No complications were reported, and the patient was in good condition post-procedure.
 
Additional Manufacturer Narrative
Device was returned to the manufacturer: a visual examination identified that the gladiator balloon was not folded which indicates that it was subjected to positive pressure.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately at the center of the balloon.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the left upper extremity.A 5.0 x40, 40cm gladiator balloon catheter was advanced for dilation.However, during inflation at 23 atmospheres for 10 seconds, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.No complications were reported, and the patient was in good condition post-procedure.It was further reported that the target lesion was non-tortuous and non-calcified.The balloon first pressured at 20 atmospheres, but the stenosis was not dilated.It burst when pressure was furthered at 23 atmospheres.The balloon ruptured during the first inflation.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18523640
Report Number2124215-2023-76074
Device Sequence Number18179115
Product Code LIT
UDI-Device Identifier08714729809661
UDI-Public08714729809661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0030050570
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight65 KG